Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 28, 2006, 3:36 PM CDT for Ector County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2006, 3:36 PM CDT (20:36 UTC)
- Expired
- Aug 28, 2006, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 25 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 282037 FFWMAF TXC135-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 PM CDT MON AUG 28 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ECTOR COUNTY IN WEST TEXAS... * UNTIL 630 PM CDT * AT 331 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM THAT PASSED THROUGH ODESSA ON 42ND AND DIXIE AND 46TH AND DIXIE...MOVING SOUTHWEST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... SOUTHERN ECTOR COUNTY... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3194 10231 3187 10251 3167 10257 3167 10232 $$
1 follow-up statement
000 WGUS74 KMAF 282204 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 504 PM CDT MON AUG 28 2006 TXC135-282214- ECTOR- 504 PM CDT MON AUG 28 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL ECTOR COUNTY... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED OUT OF THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3194 10231 3187 10251 3167 10257 3167 10232 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:22 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 28, 2:22 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT MON AUG 28 2006
.SHORT TERM...
WILL CONTINUE THE FLASH FLOOD WATCH FOR THE SOUTHERN TWO THIRDS OF
THE FORECAST AREA TONIGHT BASED ON THE BEST THETA E VALUES ALONG OLD
OUTFLOW IN SHEAR AXIS IN HIGHEST PRECIPITABLE WATERS AND UNSTABLE
AIR. REAL COLD FRONT IS SEEN ON VISIBLE SATELLITE FROM NEAR
CHILDRESS TO LUBBOCK WITH CUMULUS FIELD AND THIN LINE OF CONVECTION
DEVELOPING. HAVE DECIDED TO DROP THE WATCH FOR SOUTHEAST NEW MEXICO
AND THE NORTHERN PERMIAN BASIN TONIGHT AS DON/T THINK CONVECTION
WILL BE WIDESPREAD ENOUGH GIVEN LACK OF STRONG LOW LEVEL
CONVERGENCE ON SUBSIDENT SIDE OF SHEAR AXIS IN REGION OF SHALLOWER
MOISTURE. TAPERED THE QPF GRID FROM NORTH TO SOUTH ACCORDINGLY. NO
OTHER CHANGES.
.LONG TERM...
STRONG MID LEVEL SHRTWV TROF PASSING E INTO MIDWEST WILL HELP TO
PUSH FRONT FARTHER S...WHILE ASSOCD MID LEVEL WLY FLOW WILL DEVELOP
S THRU THE PB. THIS WILL CONTINUE TO PUSH 85H-5H THETA-E RIDGE AXIS
S. AS SUCH THERE WILL BE A RATHER SHARP GRADIENT ASSOCD WITH POPS AS
THEY DROP QUICKLY TO THE N. 5H HEIGHT FALLS AND FRONT WILL MAINTAIN
BLO NORMAL TEMPS ACRS NRN HALF CWFA...WHILE RAIN COOLED AIR AND
CLOUDS KEEP TEMPS DOWN IN THE TRANS PECOS. APPEARS THAT THERE WON/T
BE TOO MUCH LEFT OF MID LEVEL SHEAR AXIS TUE AND SOME DISAGREEMENT
IN PLACEMENT OF INSTABILITY AXIS BTWN NAM/GFS. STILL EXPECT THAT
PRESENCE OF FRONT/SB INSTABILITY/ELEVATED HEAT SOURCES/MSTR WILL
SUFFICIENT FOR HIGH END SCT/LOW END LIKELY POPS. ATTP ANTICIPATE
THAT FLASH FLOOD WATCH WILL HAVE A GOOD CHANCE TO BE EXTENDED INTO
TUE S OF PECOS RIVER AS STEERING WINDS REMAIN LESS THAN 10KTS AND
PW/S ABOVE 1.5. LOWER THETA-E AIR WILL SPREAD S THRU PB WITH NARROW
THETA-E RIDGING LIKELY TO HOLD INVOF RIO GRANDE INTO WED. LOW END
POPS AT BEST MOST OF CWFA BY THUR. WILL WATCH FOR INCREASED
POTENTIAL FOR STORMS TO MOVE E OUT OF NM INTO NW CWFA THUR AS HIER
MSTR/INSTABILITY AND WLY STEERING FLOW DEVELOPS. OTHERWISE TEMPS
WILL TREND UP AS ATMOSPHERE BEGINS TO RECOVER FROM RAINS.
INTERESTING TO SEE HOW GFS KEEPS A SWD POSITION OF SUBTROPICAL RIDGE
WHILE AMPLIFYING MID LEVEL WLY FLOW FRI AS SHRTWV TROF MOVES INTO
NRN HIGH PLAINS. AS LEE TROF DEVELOPS THERMAL RIDGING INCREASES WITH
WARMER TEMPS INTO FRI. FRONT WILL PUSH S THRU W TX PLAINS SAT AND
FCST WILL REFLECT ASSOCD COOLING AND INCREASED WINDS WITH
RESPECTABLE MSL PRESSURE GRADIENT. GFS SUGGEST LOW LEVEL MSTR
POOLING ALONG FRONT SAT PM AND WILL KEEP MENTION OF TSTMS IN FCST.
WITH FRONT ACRS S SUN FOCUS WILL BE IN PLACE FOR SB INSTABILITY TO
GATHER AND WILL CONTINUE WITH TOKEN 20% POPS.
&&
.HYDROLOGY...
COORDINATED WITH RFC TODAY ON POTENTIAL FOR FLOODING PROBLEMS ALONG
THE RIO GRANDE. CURRENTLY LEVELS ARE NEAR ACTION STAGE AT SEVERAL
LOCATION FROM CANDELARIA TO PRESIDIO 5SE. CONCERN FOR NEXT 48HRS IS
ORIENTATION OF THETA-E RIDGE NEAR RIO GRANDE WITH FRONT IN THE AREA
AND POTENTIAL FOR MCS DEVELOPING ACRS THE AREA...ESPECIALLY THE RIO
CONCHOS BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 84 65 87 / 30 30 20 10
CARLSBAD NM 64 84 65 89 / 30 40 40 20
DRYDEN TX 70 88 70 87 / 70 60 50 40
FORT STOCKTON TX 65 82 66 88 / 60 50 50 30
GUADALUPE PASS TX 58 77 61 83 / 40 50 50 30
HOBBS NM 63 84 66 88 / 30 30 20 20
MARFA TX 58 78 56 80 / 60 60 50 40
MIDLAND INTL AIRPORT TX 64 86 67 87 / 40 30 20 20
ODESSA TX 65 86 68 88 / 40 30 20 20
WINK TX 66 88 69 93 / 40 40 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 AM CDT TUESDAY FOR THE FOLLOWING
ZONES...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...ECTOR...GLASSCOCK...LOVING...MARFA PLATEAU...
MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
&&Hazardous weather outlook, Aug 28, 2:53 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT MON AUG 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 253 PM CDT MON AUG 28 2006 /153 PM MDT MON AUG 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT ACROSS THE REGION. THE MOST WIDESPREAD AND HEAVIEST RAINFALL IS EXPECTED SOUTH OF THE PECOS RIVER ACROSS THE SOUTHERN PERMIAN BASIN...LOWER TRANS PECOS REGION AND THE DAVIS MOUNTAINS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER POORLY DRAINED AREAS. WIND GUSTS TO 50 MPH AND DEADLY CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE IN AND NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TUESDAY AND WEDNESDAY MAINLY SOUTH OF THE PECOS RIVER IN SOUTHWEST TEXAS. IN ADDITION FLOODING ALONG THE RIO GRANDE RIVER WILL ALSO BE A CONCERN TUESDAY AND WEDNESDAY. FLOODING OF ARROYOS...DRAWS... AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL OFFICIALS AND THOSE WITH INTERESTS ALONG THE RIO GRANDE RIVER SHOULD REMAIN ABREAST OF THE LATEST WEATHER AND RIVER INFORMATION THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:42 PM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| Aug 27, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 60 min |
| Aug 27, 8:46 PM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Aug 28, 4:23 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 41 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.